MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Brain Injury (2219); Foreign Body Embolism (4439)
Date of Event 03/21/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron max 6f 088 long sheath (neuron max).With some difficulty, the neuron max was advanced through a stent at the origin of the left common carotid artery.Upon removal of the neuron max 6f select inner catheter, the neuron max distal tip was found to be fractured.Contrast injection demonstrated minimal flow into the left middle cerebral artery as well as the left anterior cerebral artery due to the fractured neuron max segment.Attempts to retrieve the neuron max fractured segment were unsuccessful followed by gross subarachnoid hemorrhage.Subsequent coil occlusion of the left internal carotid artery was performed to control bleeding.The physician ended the procedure at this point.Post-procedure, the patient remained intubated, not sedated, requiring four vasopressors.The patient had no cough, gag, or corneal reflex.Pupils were 7mm and nonreactive bilaterally.Discussion with the spouse/family given hemodynamic instability and unlikely meaningful outcome.The family decided to transition to comfort care, and the patient expired on (b)(6) 2025.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21869144
Report Number3005168196-2025-00126
Device Sequence Number7841835
Product Code DQY
UDI-Device Identifier00815948022393
UDI-Public00815948022393
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPNML6F088904
Device Lot NumberH00006653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient SexFemale
Patient Weight50 KG